Alert archive / Florida / Tornado Warnings in 2013

Tornado Warning 4, NWS Tampa Bay, FL

June 6, 2013Hillsborough County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2013, 3:44 AM EDT for Hillsborough County, Florida. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2013, 3:44 AM EDT (07:44 UTC)
Expired
Jun 6, 2013, 4:15 AM EDT
In force
31 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 10 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:48 AM EDTTORNADO1 Nnw Sun City Center, FLPORCH BLOWN DOWN AND LANDED ON NEIHGBORS HOUSE AND ADJACENT ROAD.
Jun 6, 3:50 AM EDTTSTM WND DMGSun City Center, FLSMALL TREE LIMBS DOWN AND LAWN FURNITURE BLOWN AROUND. TIME ESTIMATED BY RADAR.
Jun 6, 3:50 AM EDTTORNADOS Sun City Center, FLPOWER LINES DOWN ALONG SUN CITY BLVD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 3:42 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WFUS52 KTBW 060744
TORTBW
FLC057-060815-
/O.NEW.KTBW.TO.W.0004.130606T0744Z-130606T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
344 AM EDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN HILLSBOROUGH COUNTY IN FLORIDA.

* UNTIL 415 AM EDT

* AT 343 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR SUN CITY CENTER...OR 15 MILES SOUTHWEST OF FISH
  HAWK...MOVING NORTHWEST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  SUN CITY CENTER...WIMAUMA.
  RUSKIN.
  APOLLO BEACH.
  GIBSONTON.
  PROGRESS VILLAGE.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN FLORIDA.

&&

14-MROCZKA

LAT...LON 2776 8245 2779 8243 2780 8245 2783 8246
      2781 8242 2783 8241 2783 8244 2785 8244
      2785 8242 2793 8234 2767 8228 2765 8236
      2774 8249
TIME...MOT...LOC 0744Z 155DEG 26KT 2771 8234

$$
1 follow-up statement
329 
WWUS52 KTBW 060752
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
352 AM EDT THU JUN 6 2013

FLC057-060815-
/O.CON.KTBW.TO.W.0004.000000T0000Z-130606T0815Z/
HILLSBOROUGH FL-
352 AM EDT THU JUN 6 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR SOUTHERN
HILLSBOROUGH COUNTY...

AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SUN CITY CENTER... 
OR 12 MILES SOUTHWEST OF FISH HAWK...MOVING NORTHWEST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  SUN CITY CENTER.
  APOLLO BEACH.
  GIBSONTON.
  PROGRESS VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN FLORIDA.

&&

LAT...LON 2773 8231 2770 8237 2774 8249 2776 8245
      2779 8243 2780 8245 2783 8246 2781 8242
      2783 8241 2783 8244 2785 8244 2785 8242
      2793 8234
TIME...MOT...LOC 0752Z 152DEG 25KT 2774 8236

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 11:45 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 5, 11:45 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1145 PM EDT WED JUN 5 2013

.UPDATE...THE 11 PM ADVISORY ON TROPICAL STORM ANDREA SHOWED
LITTLE CHANGE FROM THE PREVIOUS ADVISORY. MOST OF THE IMPACTS FROM
THIS STORM WILL BE EAST OF THE CENTER AS SOUTHWESTERLY WIND SHEAR
CONTINUES TO DISPLACE SHOWER AND THUNDERSTORM ACTIVITY TO THE
NORTHEAST.

BETWEEN NOW AND THURSDAY EVENING...LOOK FOR WIDESPREAD RAINS WITH
EMBEDDED HEAVIER THUNDERSTORMS FOR MOST OF THE REGION. HIGHEST
RAINFALL TOTALS SHOULD BE FROM THE TAMPA BAY AREA NORTHWARD ALONG
THE NATURE COAST...WITH LESSER AMOUNTS INLAND AND TO THE SOUTH.
THE THREAT FOR TORNADOES WILL INCREASE AS THE LOW CENTER MOVES
NORTH AND NORTHEAST ON THURSDAY. AGAIN...HIGHEST THREAT WILL
PROBABLY BE FROM THE TAMPA BAY AREA NORTHWARD. CONDITIONS WILL
BEGIN TO IMPROVE AFTER THE CENTER ACCELERATES ACROSS NORTH
FLORIDA THEN UP THE ATLANTIC COAST THURSDAY NIGHT.

&&

.MARINE...LONG FETCH OF SOUTHWESTERLY WINDS IN THE 30 PLUS KNOT
RANGE WILL RESULT IN HIGHER SEAS THAN PREVIOUSLY FORECAST. THREAT
FOR SEAS GREATER THAN 15 FEET WILL BE CONFINED THE WATERS NORTH OF
TARPON SPRINGS...BUT 10 TO 15 FEET WILL BE POSSIBLE NORTH OF
ENGLEWOOD WITH SEAS APPROACHING 10 FEET SOUTH OF THERE. UPDATED
COASTAL WATERS FORECAST WILL BE OUT SHORTLY.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY EVENING FOR CHARLOTTE-CITRUS-
     DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     TROPICAL STORM WARNING FOR CHARLOTTE-CITRUS-DESOTO-
     HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-
     SARASOTA.

     LAKE WIND ADVISORY FROM 8 AM THURSDAY TO MIDNIGHT EDT
     THURSDAY NIGHT FOR HARDEE-HIGHLANDS-LEE-POLK-SUMTER.

GULF WATERS...TROPICAL STORM WARNING FOR BONITA BEACH TO ENGLEWOOD OUT
     20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE/MARINE...JILLSON
Hazardous weather outlook, Jun 5, 5:22 AM EDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED JUN 5 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-052200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
522 AM EDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS THIS EVENING AND OVERNIGHT...ESPECIALLY NEAR THE COAST. A
FEW OF THESE STORMS MAY BE STRONG. THE MAIN THREATS WITH ANY
STORMS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING...AND A LOW
RISK OF ISOLATED TORNADOES.

...FLOOD IMPACT...
A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER
TODAY AND ESPECIALLY INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THE
RAINFALL MAY BE LOCALLY HEAVY. THE MAIN THREAT FOR FLOODING
TONIGHT WILL BE OVER URBANIZED AREA...BUT THE THREAT MAY EXPAND TO
AREA RIVERS ON THURSDAY AS THE POTENTIAL FOR HEAVY RAINFALL
CONTINUES.

...WIND AND SEA IMPACT...
A SLOW INCREASE IN WINDS AND SEAS IS EXPECTED AS LOW PRESSURE
CONTINUES TO ORGANIZE IN THE EASTERN GULF OF MEXICO. SMALL CRAFT
ADVISORY CONDITIONS WILL EXPAND TO THE NORTH AND EAST WITH TIME
ACROSS THE EASTERN GULF OF MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE AREA
THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY POSSIBLY BE
ON THE STRONG SIDE. A FEW ISOLATED TORNADOES LOOK POSSIBLE...AND
THE SITUATION WILL NEED TO BE MONITORED CLOSELY.

...FLOOD IMPACT...
THE THREAT FOR ADDITIONAL BANDS OF HEAVY RAINFALL WILL CONTINUE
THE THREAT FOR LOCALIZED FLOODING. IT IS STILL TOO EARLY TO
DETERMINE WHAT AREAS WILL SEE THE MOST RAINFALL...HOWEVER A
WIDESPREAD 3 TO 5 INCH STORM TOTAL IS CURRENTLY EXPECTED WITH
LOCALIZED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR THE
ENTIRE FORECAST AREA.

...COASTAL FLOOD IMPACT...
MINOR COASTAL FLOODING IS POSSIBLE AS LOW PRESSURE MOVES TOWARD
AND OVER THE REGION THURSDAY AND THURSDAY NIGHT. THE MOST LIKELY
TIME TO SEE THE MINOR COASTAL FLOODING ISSUES LOOKS TO BE DURING
THE HIGH TIDE CYCLES ON THURSDAY.

...WIND AND SEA IMPACT...
ROUGH CONDITIONS ARE EXPECTED ACROSS THE EASTERN GULF OF MEXICO
THURSDAY AND THURSDAY NIGHT BEFORE LOW PRESSURE PULLS AWAY FROM THE
REGION ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.

MROCZKA

In the hours before

Local storm report, Jun 6, 3:13 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 AM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     TORNADO          MYAKKA CITY             27.35N 82.16W
06/06/2013                   MANATEE            FL   LAW ENFORCEMENT

            DAMAGE TO A HOUSE. POOL CAGE TORN DOWN

&&

MCKAUGHAN
Local storm report, Jun 6, 3:15 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 AM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     TORNADO          MYAKKA CITY             27.35N 82.16W
06/06/2013                   MANATEE            FL   LAW ENFORCEMENT

            BUILDING IN ROADWAY...POSSIBLY A SHED. POWERLINES DOWN
            NEAR SINGLETARY RD AND STATE RD 70.

&&

MCKAUGHAN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:25 PM EDTSpecial Marine WarningTBW50 min
Jun 5, 8:30 PM EDTSpecial Marine WarningTBW45 min
Jun 5, 9:31 PM EDTSpecial Marine WarningTBW44 min
Jun 5, 9:43 PM EDTSpecial Marine WarningTBW47 min
Jun 5, 10:16 PM EDTSpecial Marine WarningTBW44 min
Jun 6, 1:01 AM EDTSpecial Marine WarningTBW44 min
Jun 6, 2:49 AM EDTTornado WarningTBWManatee26 min
Jun 6, 3:13 AM EDTTornado WarningTBWHillsborough, Manatee32 min
Jun 6, 3:59 AM EDTTornado WarningTBWCharlotte, DeSoto31 min
Jun 6, 4:06 AM EDTSpecial Marine WarningTBW24 min
Jun 6, 4:11 AM EDTTornado WarningTBWHillsborough34 min
Jun 6, 4:26 AM EDTSpecial Marine WarningTBW64 min
Jun 6, 5:26 AM EDTTornado WarningTBWHighlands34 min
Jun 6, 5:32 AM EDTTornado WarningTBWPolk28 min
Jun 6, 7:51 AM EDTTornado WarningTBWPasco, Pinellas24 min
Jun 6, 7:52 AM EDTSpecial Marine WarningTBW53 min
Jun 6, 8:36 AM EDTSpecial Marine WarningTBW84 min
Jun 6, 8:51 AM EDTSpecial Marine WarningTBW84 min
Jun 6, 9:52 AM EDTSpecial Weather StatementTBWHillsborough, Pinellas38 min
Jun 6, 9:57 AM EDTSpecial Marine WarningTBW63 min
Jun 6, 9:58 AM EDTTornado WarningTBWPinellas32 min
Jun 6, 10:17 AM EDTSpecial Marine WarningTBW58 min
Jun 6, 10:25 AM EDTAreal Flood AdvisoryTBWPinellas4 hr
Jun 6, 10:30 AM EDTSpecial Weather StatementTBWSumter45 min
Jun 6, 10:55 AM EDTSpecial Marine WarningTBW2 hr
Jun 6, 11:11 AM EDTTornado WarningTBWCharlotte, Lee, Sarasota49 min
Jun 6, 11:34 AM EDTTornado WarningTBWManatee, Sarasota26 min
Jun 6, 11:38 AM EDTTornado WarningTBWManatee, Sarasota37 min
Jun 6, 11:56 AM EDTTornado WarningTBWHillsborough, Pinellas34 min
Jun 6, 11:57 AM EDTTornado WarningTBWPasco33 min
Jun 6, 12:17 PM EDTTornado WarningTBWDeSoto, Hardee28 min
Jun 6, 12:18 PM EDTTornado WarningTBWCharlotte, DeSoto, Highlands27 min
Jun 6, 12:26 PM EDTSpecial Weather StatementTBWPasco49 min
Jun 6, 12:33 PM EDTTornado WarningTBWCharlotte, DeSoto27 min
Jun 6, 12:40 PM EDTTornado WarningTBWDeSoto, Hardee, Manatee, Sarasota35 min
Jun 6, 12:42 PM EDTTornado WarningTBWHillsborough, Manatee, Sarasota48 min
Jun 6, 12:48 PM EDTTornado WarningTBWDeSoto, Hardee, Highlands27 min
Jun 6, 1:06 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota4 hr
Jun 6, 1:12 PM EDTAreal Flood AdvisoryTBWPolk4 hr
Jun 6, 1:14 PM EDTTornado WarningTBWHighlands, Polk31 min
Jun 6, 1:17 PM EDTSpecial Marine WarningTBW58 min
Jun 6, 1:38 PM EDTTornado WarningTBWCharlotte, Lee22 min
Jun 6, 1:57 PM EDTTornado WarningTBWCharlotte, Lee18 min

Nearby

Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.